Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 15, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 25, 2016, 8:15 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 26, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 8:15 PM MDT (02:15 UTC)
- In effect from
- Apr 26, 2016, 1:00 PM MDT
- Expired
- Apr 26, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4406 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS84 KEPZ 260215 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 815 PM MDT MON APR 25 2016 ...WINDY AND DRY CONDITIONS FOR UPCOMING WEEK... .A STRONG UPPER LOW WILL SLOWLY MOVE INTO THE SOUTHERN AND CENTRAL ROCKIES TUESDAY WITH STRONG WESTERLY WINDS. THESE STRONG WEST WINDS WILL HELP TO DROP RELATIVE HUMIDITIES BELOW 15 PERCENT FOR MOST LOCATIONS IN THE BORDERLAND BELOW 7500 FEET. THE LOW HUMIDITY AND STRONG WINDS OF 25 TO 35 MPH...WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY AFTERNOON AND EVENING. NMZ111>113-TXZ055-056-261400- /O.UPG.KEPZ.FW.A.0012.160426T1900Z-160427T0200Z/ /O.NEW.KEPZ.FW.W.0015.160426T1900Z-160427T0200Z/ /O.CON.KEPZ.FW.W.0014.000000T0000Z-160426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 815 PM MDT MON APR 25 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY FOR LOW HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. THE PREVIOUS FIRE WEATHER WATCH HAS BEEN UPGRADED TO THIS WARNING. * TUESDAY WIND ...WEST- NORTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH * TUESDAY HUMIDITY...7 TO 13 PERCENT * TUESDAY HIGHEST THREAT...MAINLY LOWLANDS BELOW 7500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NMZ110-260315- /O.CON.KEPZ.FW.W.0014.000000T0000Z-160426T0300Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 815 PM MDT MON APR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR HIGH WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 110... * WIND...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * HUMIDITY...8 TO 15 PERCENT. * HIGHEST THREAT...IS LOCATED ALONG AND WEST OF THE RIO GRANDE WHERE WINDS WILL BE STRONGEST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 20
1 follow-up statement
016 WWUS84 KEPZ 261347 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 747 AM MDT TUE APR 26 2016 ...WINDY AND DRY CONDITIONS FOR UPCOMING WEEK... .A STRONG UPPER LOW WILL SLOWLY MOVE THROUGH THE SOUTHERN AND CENTRAL ROCKIES TODAY WITH STRONG WESTERLY SURFACE WINDS OF 20 TO 30 MPH EXPECTED ACROSS THE AREA. LOW MOISTURE AND STRONG WEST WINDS WILL HELP TO DROP RELATIVE HUMIDITIES BELOW 15 PERCENT FOR MOST LOCATIONS IN THE BORDERLAND BELOW 7500 FEET. CRITICAL FIRE WEATHER CONDITIONS WILL BE MET THIS AFTERNOON AND EARLY EVENING. NMZ111>113-TXZ055-056-270200- /O.CON.KEPZ.FW.W.0015.160426T1900Z-160427T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 747 AM MDT TUE APR 26 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... * WIND WEST- NORTHWEST ...20 TO 30 MPH WITH GUSTS TO 40 MPH * HUMIDITY...7 TO 13 PERCENT * HIGHEST THREAT...MAINLY LOWLANDS BELOW 7500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ LUNDEEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 3:02 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 25, 3:02 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
302 PM MDT MON APR 25 2016
.SYNOPSIS...
TODAY AND TOMORROW WILL BE WINDY AND DUSTY AS STORM SYSTEM CROSSES
THE AREA. THIS STORM SYSTEM WILL BE ACCOMPANIED BY A PACIFIC COLD
FRONT THAT WILL DROP HIGH TEMPERATURES FOR TOMORROW DOWN ABOUT 10
DEGREES. WEDNESDAY WILL BE THE NICEST DAY OF THE WEEK...WINDS WILL
BACK OFF AND HIGH TEMPERATURES WILL WARM BACK UP TO NEAR NORMAL
VALUES. THURSDAY THROUGH MONDAY TWO MORE STORMS WILL MOVE THROUGH
THE REGION. THESE STORMS WILL BRING WINDS BACK TO THE AREA
THURSDAY THROUGH SUNDAY WITH THE POSSIBILITY OF RAIN FRIDAY
THROUGH MONDAY.
&&
.DISCUSSION...
THE FIRST IN A STRING OF TROUGHS HAS BEGUN TO MOVE TOWARD THE
AREA...AND AS PREVIOUSLY FORECASTED...WINDS HAVE BEGUN TO PICK UP
ACROSS THE CWA WITH AREAS OF BLOWING DUST. WINDS WILL REMAIN IN
THE BREEZY TO WINDY CATEGORY THROUGH TOMORROW EVENING. AS A
RESULT...THE WIND ADVISORY CURRENTLY BLANKETING THE AREA WILL
REMAIN IN EFFECT THROUGH TONIGHT AT 8 PM MDT FOR MUCH OF THE AREA
AND WHILE THE EAST SLOPES OF THE FRANKLIN MOUNTAINS WILL REMAIN UNDER
WIND ADVISORY UNTIL 8AM TOMORROW.
TODAY'S STORM SYSTEM WILL CONTINUE TO MOVE EASTWARD TUESDAY
REDUCING WIND SPEEDS FOR TOMORROW. HOWEVER...THE ENTIRE AREA WILL
REMAIN BREEZY WITH EASTERN ZONES SEEING THE HIGHEST WINDS. I WAS
ON THE FENCE ABOUT ISSUING A NEW WIND ADVISORY FOR TUESDAY FOR
THE EASTERN ZONES BUT HAVE DECIDED NOT TO. TOMORROW WINDS WILL BE
WEST-NORTHWESTERLY AND HIGH TEMPERATURES WILL BE NEARLY 10
DEGREES LOWER THAN TODAY (THANKS TO A PACIFIC FRONT) SO MY
THINKING IS THAT WINDS WILL REMAIN JUST BELOW ADVISORY LEVELS.
WEDNESDAY WILL BE THE NICEST DAY OF THE WEEK. SHORTWAVE RIDGING
WILL FILL IN RIGHT BEHIND TODAY AND TOMORROW'S WIND MAKER AND
TEMPERATURES WILL WARM BACK UP TO NEAR NORMAL VALUES. THE NICE
WEATHER WON'T LAST LONG...BY THURSDAY AFTERNOON THE SECOND UPPER
LEVEL LOW PRESSURE SYSTEM DROPS DOWN OVER THE SOUTHWESTERN STATES.
THIS WILL RESULT IN OUR WINDS INCREASING BACK INTO THE BREEZY TO
WINDY CATEGORY THURSDAY THROUGH SUNDAY. THIS SYSTEM DOES NOT LOOK
AS INTENSE AS TODAYS SYSTEM BUT THERE COULD BE JUST ENOUGH
MOISTURE WITH IT TO INITIATE SOME SHOWERS OFF IN THE MOUNTAINS
FRIDAY...SATURDAY AND SUNDAY.
LATE SATURDAY INTO EARLY SUNDAY...A THIRD UPPER LOW STARTS TO
FORM NORTHEAST OF THE REGION AND MOVE SOUTH TOWARDS THE CWA. THIS
LOW...ACCORDING TO THE GFS...WILL BE ACCOMPANIED BY A DECENT
AMOUNT OF MOISTURE. THE RESULT COULD BE PRECIPITATION FOR THE
MOUNTAIN AREAS SUNDAY AND FOR MUCH OF THE AREA MONDAY.
&&
.AVIATION...26/00Z-27/00Z...
LARGE UPR LEVEL LOW PRESSURE SYSTEM
MOVING INTO THE REGION WILL CONTINUE TO GENERATE WINDS 230-270/20-
35G45 KT MOST AREAS UNTIL 03-04Z...FALLING BELOW 15KT THROUGH 16Z.
EAST SLOPES AREA MTNS WL SEE SUSTAINED WIND SPEEDS ABV 15
KTS...WITH A FEW GUSTS TOPPING 50 KTS OVERNIGHT. PACIFIC COOL
FRONT MOVES ACROSS BETWEEN 13Z AND 17Z TUESDAY...SHIFTING WINDS
270-290 WITH SPEEDS 20-25 KTS AND GUSTS TO 35 KTS. MDT TURBC
SFC-150 THROUGH 03Z...THEN MDT TURBC 030-150 THROUGH 15Z TUESDAY.
MDT TURBC REACHING THE SFC AGAIN AFT 15Z TUE. SKY FEW-SCT090-050
SCT130-170.
&&
.FIRE WEATHER...
BREEZY TO WINDY WEST-SOUTHWEST WINDS REST OF CONTINUES FOR ALL
AREAS TODAY. WEAK PACIFIC COLD FRONT MOVES THROUGH TUESDAY
MORNING...SHIFTING WINDS TO WEST-NORTHWEST. WINDS TUESDAY WILL BE
JUST A TAD LIGHTER...WITH HIGHS ROUGHLY 7-11 DEGREES COOLER WITH
THE FRONT. WINDS WILL BE JUST A TAD LIGHTER TUESDAY...FOLLOWED BY
A BRIEF BREAK ON WEDNESDAY. WINDS RETURN TO THURSDAY-SATURDAY...AS
ANOTHER UPPER LEVEL LOW MOVES INTO THE REGION. A BACK DOOR COOL
FRONT MAY MOVE IN FROM THE NORTHEAST SUNDAY NIGHT OR NEXT MONDAY
AND WOULD BRING A WIND SHIFT TO THE EAST OT NORTHEAST.
LOWLAND MIN RH THROUGH THURSDAY WILL RANGE FROM THE SINGLE DIGITS TO
LOWER TEENS. MOUNTAIN READINGS WILL RANGE FROM THE MIDDLE TEENS TO
LOWER 20S. CHANCE OF STORMS FRIDAY-MONDAY MAINLY OVER AREA MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 58 74 50 79 / 0 0 0 0
SIERRA BLANCA 53 75 47 77 / 0 0 0 0
LAS CRUCES 50 70 42 76 / 0 0 0 0
ALAMOGORDO 51 70 43 76 / 0 0 0 0
CLOUDCROFT 36 48 32 55 / 0 0 0 0
TRUTH OR CONSEQUENCES 48 67 43 75 / 0 0 0 0
SILVER CITY 40 60 36 69 / 0 0 0 0
DEMING 48 69 39 77 / 0 0 0 0
LORDSBURG 43 68 37 77 / 0 0 0 0
WEST EL PASO METRO 57 74 50 79 / 0 0 0 0
DELL CITY 50 74 44 79 / 0 0 0 0
FORT HANCOCK 54 77 48 82 / 0 0 0 0
LOMA LINDA 53 69 46 74 / 0 0 0 0
FABENS 55 76 47 81 / 0 0 0 0
SANTA TERESA 54 73 46 79 / 0 0 0 0
WHITE SANDS HQ 53 69 46 76 / 0 0 0 0
JORNADA RANGE 46 70 38 76 / 0 0 0 0
HATCH 47 71 38 78 / 0 0 0 0
COLUMBUS 50 72 40 78 / 0 0 0 0
OROGRANDE 54 70 46 77 / 0 0 0 0
MAYHILL 43 56 37 65 / 0 0 0 0
MESCALERO 41 58 36 65 / 0 0 0 0
TIMBERON 41 57 36 63 / 0 0 0 0
WINSTON 35 59 32 67 / 0 0 0 0
HILLSBORO 44 65 39 72 / 0 0 0 0
SPACEPORT 47 68 41 76 / 0 0 0 0
LAKE ROBERTS 34 60 29 67 / 0 0 0 0
HURLEY 40 61 35 70 / 0 0 0 0
CLIFF 34 65 32 73 / 0 0 0 0
MULE CREEK 33 62 29 71 / 0 0 0 0
FAYWOOD 42 64 37 71 / 0 0 0 0
ANIMAS 46 70 38 78 / 0 0 0 0
HACHITA 45 70 37 78 / 0 0 0 0
ANTELOPE WELLS 47 70 39 77 / 0 0 0 0
CLOVERDALE 44 67 39 73 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...BLOWING DUST ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ404>407-
410>413.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR NMZ111>113.
WIND ADVISORY UNTIL 8 AM MDT TUESDAY FOR NMZ413-415-416.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ401>412-414.
TX...BLOWING DUST ADVISORY UNTIL 8 PM MDT THIS EVENING FOR TXZ418>420-
423.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ055-056.
WIND ADVISORY UNTIL 8 AM MDT TUESDAY FOR TXZ419.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR TXZ418.
&&
PAZOS/TRIPOLIHazardous weather outlook, Apr 25, 6:26 AM MDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 626 AM MDT MON APR 25 2016 NMZ404>407-410-411-413-417-TXZ418>424-261230- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 626 AM MDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CREATE VERY STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. ALONG WITH THESE WINDS WE WILL HAVE AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITIES TO 1 MILE OR LESS DURING THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE WILL SEE ANOTHER ROUND OF VERY STRONG WINDS AND BLOWING DUST ON TUESDAY. WE WILL SEE CALMER CONDITIONS ON WEDNESDAY...BEFORE BREEZY TO WINDY CONDITIONS RETURN FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NMZ401>403-408-409-412-414>416-261230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- 626 AM MDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO AND SOUTHWEST NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CREATE VERY STRONG WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE WILL SEE ANOTHER ROUND OF VERY STRONG WINDS ON TUESDAY. WE WILL SEE CALMER CONDITIONS ON WEDNESDAY...BEFORE BREEZY TO WINDY CONDITIONS RETURN FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.